Pantoprazole 40 Mg 8 Weeks Still In Pain

1 Reply Updated



Conversation Starter

Janie Says:


Hello, I was prescribed pantoprazole 40 mg to help with my stomach pain. The medicine did make the pain leave. However, after the 8 week course my doctor reduced the dose to 20 mg and told me only to take it when necessary. I was taking 20 mg for only two days before my symptoms returned and I was forced to return to 40mg. I have an appointment scheduled with my doctor soon but I am scared that I might have stomach cancer( 39 year old female). What should I expect at mh appointment. Is a relapse normal so soon after reduction in dose? Thank you.



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Well, I'd say that it isn't time to panic, calm down and relax. There are many other conditions that can cause stomach pain, that aren't stomach cancer.

I have experience in this area, several years ago, I started suffering severe stomach pain myself (only a year younger than you!) and that's exactly what I was afraid of, because I lost an uncle to stomach cancer, when I was just 9 years old. I saw quite a few doctors, ended up in quite a few ERs, with various tests and medications, I had diagnoses anywhere from Pancreatitis to ovarian cysts, before finding out what was actually putting me in so much pain.

In my case, it turned out to be gastritis, which is almost like having your entire stomach turn into one giant ulcer and the first medication they tried me on was also in the PPI class, it was Omeprazole.

The problem with the PPIs is that they can cause stomach pain as a side effect in some people and if you lower the dosage like that, there is a very good chance of experiencing a few days of a rebound effect, where they pain returns and may even be worse than it was before you started taking it.

What finally worked for me was Pepcid, 20mgs twice a day for 16 weeks and then I went to one a day for a month, then to an as needed.

You can learn more Pepcid details here.

So there are 2 possibilities, the Pantoprazole may not have been the right medication for you, or the abrupt lowering was just too much and you suffered rebound effects.

Are there any other questions or anything I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

pantoprazole 40mg pain on right side and back also
I have been taking pantoprazole 40mg for almost 3 months now and while it helped my abdominal pain after 1 month of use ... 3 replies
Is it still ok to take proton 40 tab(pantoprazole)?
I was prescribed by a doctor to tale proton 40. However i did not understand first the instruction of the pharmacist, al... 1 reply
Pantoprazole 40 mg injection
There is color change white to pink within one month after date of mfg. We have inje. product. Products in sterile vials...
pantoprazole 40mg nor sure whether it is working
I have been prescribed pantoprazole 40mg to take one hour before my evening meal. The pill is small, yellow in colour wi... 6 replies
(P-SESQ) Pantoprazole 40MG Overdosage During Pregnancy
I have taken P-Sesq 3 times a day during my pregnancy and I am more than 16 weeks pregnant. I was recommended by the dr ...
Pantoprazole 40mg
purpose of pan 40 and its side effects ## Pantoprazole is a proton pump inhibitor drug used for short-term treatment of ... 9 replies
Pantoprazole 40mg DR and EC
We were receiving the Pantoprazole 40mg EC tablets, yellow~oval~w434. The last refill we received the Pantoprazole 40mg ... 7 replies
Pantoprazole 40mg Side Effect
does this drug cause depression ## Pantoprazole is a proton pump inhibitor that is used to reduce the amount of acid pro... 3 replies
pantoprazole 40mg side effects
leggs ache, headaches, chest and back discomfort and feel completly drained i just took my first pill about4 hrs ago is ... 3 replies
Pantoprazole 40mg and Aprepitant 80
I am taking Pantoprazole for severe acid reflux. Yesterday I started chemotherapy for breast cancer and have been prescr... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 28 February 2013.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA